Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 30, 2008, 4:18 AM EDT. It took effect at Sep 30, 2008, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 30, 2008, 4:18 AM EDT (08:18 UTC)
- In effect from
- Sep 30, 2008, 1:00 PM EDT
- Expired
- Sep 30, 2008, 10:06 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
925 WHUS71 KBUF 300818 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 418 AM EDT TUE SEP 30 2008 ...WINDS WILL INCREASE TODAY... LEZ040-041-301630- /O.NEW.KBUF.SC.Y.0067.080930T1700Z-081001T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 418 AM EDT TUE SEP 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. MODERATE TO FRESH SOUTHWESTERLIES WILL DEVELOP THIS AFTERNOON. THIS WILL ALLOW WAVES TO BUILD FROM 1 TO 3 FEET THIS MORNING TO 3 TO 5 FEET THIS AFTERNOON AND EVENING. WINDS AND WAVES WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
030 WHUS71 KBUF 301406 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1006 AM EDT TUE SEP 30 2008 LEZ040-041-301515- /O.CAN.KBUF.SC.Y.0067.080930T1700Z-081001T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1006 AM EDT TUE SEP 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 4:17 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 30, 4:17 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EDT TUE SEP 30 2008
.SYNOPSIS...
WESTERN AND CENTRAL NEW YORK WILL GET THE ITS FIRST REAL TASTE OF
AUTUMN THIS WEEK. THIS PATTERN CHANGE WILL BEGIN WITH SHOWERS AHEAD
OF A COLD FRONT TODAY AND TONIGHT AND BECOME ESTABLISHED AS A STRONG
UPPER LEVEL LOW MOVES TO THE LOWER LAKES AND REMAINS NEARLY
STATIONARY THROUGH FRIDAY. THIS WILL RESULT IN A BRISK WESTERLY FLOW
OF COOL AND UNSETTLED WEATHER FROM WEDNESDAY THROUGH FRIDAY. HIGH
PRESSURE WILL BRING IMPROVING CONDITIONS FOR NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE LOCATED OVER WESTERN LAKE ERIE EARLY THIS MORNING
WILL TRACK JUST NORTH OF LAKE ONTARIO THIS AFTERNOON AND DRAG A
COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEW YORK. WARM AIR
ADVECTION AHEAD OF THE LOW IS GENERATING AN AREA OF SHOWERS OVER
SOUTHERN ONTARIO...BUT MOST OF THIS PCPN WILL STAY NORTH OF OUR
AREA EARLY THIS MORNING.
MOIST AIR ADVECTING AHEAD OF THE APPROACHING COLD FRONT IS
GENERATING AN ORGANIZED AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
FROM MICHIGAN TO KENTUCKY. THIS ACTIVITY WILL SPREAD EAST ACROSS OUR
AREA LATER THIS MORNING AND DURING THE AFTERNOON AS LOW LEVEL
MOISTURE CONVERGENCE INCREASES AHEAD OF THE FRONT. THE MODEL
STABILITY INDICES ALSO HINT AT THE POSSIBILITY OF THUNDERSTORMS AS
WELL. THEREFORE...HAVE INTRODUCED THESE INTO THE WEATHER GRIDS.
THE STEADIER SHOWERS WILL TAPER OFF FROM WEST TO EAST DURING THE
AFTERNOON ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY...THEN
CLEAR THE NORTH COUNTRY LATER IN THE EVENING.
TONIGHT...THE MAIN SURFACE LOW WILL CONTINUE TO MOVE SLOWLY TO THE
EAST WHILE THE DEEPENING UPPER LEVEL TROUGH SETTLES OVER THE GREAT
LAKES. WILL MAINTAIN CHANCE SHOWERS ACROSS THE ENTIRE AREA AS A DEEP
LAYERED CYCLONIC FLOW AND WRAP AROUND MOISTURE IMPACTS THE AREA.
MODEL GUIDANCE ALSO SUGGESTS THAT TEMPERATURES ALOFT WILL GET COLD
ENOUGH TO SUPPORT ENHANCED RAIN SHOWERS DOWNWIND OF LAKE ERIE.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE PRIMARY WEATHER FEATURE DURING THIS PERIOD WILL REMAIN THE
UNSEASONABLY STRONG UPPER LEVEL LOW CURRENTLY PUSHING ACROSS THE
NORTHERN GREAT LAKES THIS MORNING. LATEST MODELS CONTINUING TO SHOW
THIS LOW DROPPING DOWN ACROSS THE LOWER LAKES WEDNESDAY AND THEN
SLOWLY DRIFTING EAST ON THURSDAY...BEFORE IT RELOADS AGAIN OVER THE
UPPER LAKES THURSDAY NIGHT INTO FRIDAY. THIS WILL PROVIDE FOR AN
UNSEASONABLY CHILLY AND UNSTABLE AIRMASS FOR THE EASTERN LAKES
REGION DURING THIS TIME PERIOD.
THE UPPER LOW WILL BRING IN COLDER AIR ALOFT AND ALONG WITH SOME
MODEST INSTABILITY WITH DAYTIME HEATING SHOULD YIELD INCREASING
CHANCES FOR SHOWERS WEDNESDAY...ESPECIALLY WITH ADDITIONAL FORCING
FROM A SURFACE TROUGH ROTATING ACROSS THE AREA. TEMPERATURES AT 500
MB FORECAST TO BE AROUND -22C MAY BE ABLE TO CREATE ENOUGH
INSTABILITY TO GENERATE SOME ISOLATED THUNDERSTORM ACTIVITY. AREAS
TO THE EAST OF THE LAKES MAY HAVE A BIT BETTER CHANCE FOR SHOWER
ACTIVITY DUE TO LAKE ENHANCEMENT AS 850 MB TEMPERATURES DROP TO
AROUND PLUS 2C... GENERATING DELTA TS AROUND 16C. A STRONGER
SURFACE TROUGH WILL PASS ACROSS THE REGION LATE THURSDAY AND
THURSDAY NIGHT. THIS WILL INCREASE THE POTENTIAL OR SHOWER ACTIVITY
ONCE AGAIN...WITH MORE CONCENTRATION DOWNWIND OF THE LAKES...
WESTERLY AHEAD OF THE TROUGH...VEERING NORTHWEST AFTER IT
PASSES...SO WILL FOCUS LIKELY POPS ACCORDINGLY. 850 MB TEMPS ARE
VERY COOL..DROPPING TO AROUND 0C BY LATE THURSDAY...THEREFORE HIGH
TEMPERATURES THURSDAY WILL LIKELY ONLY BE IN THE LOWER TO MID 50S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
FINAL UPPER TROF CROSSES THE EASTERN LAKES FRIDAY MORNING...THEN
THE FLOW GRADUALLY RELAXES AND BECOMES MORE ZONAL THROUGH
SATURDAY...AIRMASS WILL STILL BE COOL ENOUGH FOR SOME LAKE
RESPONSE SATURDAY SO HELD LOW CHC POPS ESE OF THE LAKES...BUT
KEPT SUNDAY AND MONDAY DRY WITH RIDGE OVER US PER HPC
PROGS..ALTHOUGH 12Z GFS SHOWS A WEAK WAVE PASSING BY TO OUR SOUTH.
TEMPS SHOULD RETURN TO NEAR NORMAL M60S BY MONDAY.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
LOW LEVEL MOISTURE LINGERING BELOW THE SUBSIDENCE INVERSION IS STILL
GENERATING MVFR CIGS FROM THE GENESEE VALLEY EAST TO THE NORTH
COUNTRY EARLY...WITH SPOTTY REPORTS OF LIFR CONDITIONS ACROSS PARTS
OF THE SOUTHERN TIER. THERE IS SOME IMPROVEMENT ON THE HORIZON
THOUGH...WITH SHOWERS MOVING TOWARD FAR WESTERN NEW YORK. THE
APPROACHING RAIN HAS CLEARED THE LOWER STRATUS...EXPOSING VFR CIGS.
EXPECT THIS IMPROVING TREND IN THE CIGS TO WORK SLOWLY TO THE EAST
EARLY THIS MORNING.
MEANWHILE...THE MAIN FOCUS SHIFTS TO THE SURFACE LOW THAT IS
CURRENTLY PUSHING THROUGH WESTERN LAKE ERIE EARLY THIS MORNING. THE
SHOWERS THAT ARE BREAKING OUT ALONG THE WARM FRONT THAT EXTENDS EAST
OF THE LOW WILL IMPACT PARTS OF WESTERN NEW YORK BEFORE
DAYBREAK...BUT CIGS AND VSBYS WILL STAY AT MAINLY VFR LEVELS WHEN
THE SPOTTY SHOWERS ARRIVE.
LATER TODAY...THE LOW IS FORECAST TO TRACK JUST NORTH OF LAKE
ONTARIO AND DRAG A COLD FRONT ACROSS THE AREA. EXPECT SHOWERS AND
POSSIBLE THUNDERSTORMS TO BECOME A BIT MORE WIDESPREAD AS THE FRONT
CROSSES THE AREA. VFR CIGS WILL BE THE RULE AHEAD OF THE FRONT...BUT
VSBYS MAY LOWER TO MVFR AT TIMES. AS COLDER AIR ADVECTS IN BEHIND
THE FRONT LATER THIS AFTERNOON AND TONIGHT...CIGS WILL LOWER TO
MVFR.
OUTLOOK...
TUESDAY NIGHT...MVFR IN SHOWERS.
WEDNESDAY AND THURSDAY...VFR/MVFR IN SCATTERED SHOWERS.
FRIDAY...GENERALLY VFR.
&&
.MARINE...
LOW PRESSURE OVER WESTERN LAKE ERIE WILL TRACK JUST NORTH OF LAKE
ONTARIO THIS AFTERNOON AND DRAG A COLD FRONT ACROSS THE AREA. THIS
PATH OF THE LOW IS FAVORABLE FOR THE CHANNELING OF SOUTHWEST WINDS
UP THE EAST END OF LAKE ERIE. THIS WILL ALLOW WAVES TO BUILD HIGH
ENOUGH FOR A SMALL CRAFT ADVISORY DURING THE AFTERNOON. THE WIND AND
WAVES WILL THEN SUBSIDE A BIT TONIGHT.
STRENGTHENING SOUTHWEST WINDS AND COLDER AIR ALOFT WILL CAUSE MORE
SIGNIFICANT WAVES TO BUILD ON BOTH LAKES ON THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR LEZ040-041.
&&
SYNOPSIS...TMA
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Sep 29, 5:26 AM EDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT MON SEP 29 2008 NYZ001>008-010>014-019>021-085-300930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT MON SEP 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-300930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT MON SEP 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.